Alert archive / Pennsylvania / Winter Weather Advisories in 2021

Winter Weather Advisory 2, NWS Cleveland, OH

January 17, 2021Erie County, Pennsylvania

NWS Cleveland, OH issued this winter weather advisory at Jan 17, 2021, 1:00 PM EST for Erie County, Pennsylvania. It took effect at Jan 17, 2021, 4:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2021, 1:00 PM EST (18:00 UTC)
In effect from
Jan 17, 2021, 4:00 PM EST
Expired
Jan 18, 2021, 10:28 AM EST
In force
18 hr
Issued by
NWS Cleveland, OH

County Erie County, PA

The radar

The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS41 KCLE 171800
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
100 PM EST Sun Jan 17 2021

PAZ001-002-180300-
/O.NEW.KCLE.WW.Y.0002.210117T2100Z-210118T2100Z/
Northern Erie-Southern Erie-
Including the cities of Erie, Edinboro, Corry, and Union City
100 PM EST Sun Jan 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST MONDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 6 
  inches.

* WHERE...Northern Erie and Southern Erie counties.

* WHEN...From 4 PM this afternoon to 4 PM EST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...The period of most intense snow will be
  from midnight tonight to daybreak on Monday. Intermittent snow
  showers will continue into Monday through the middle of the
  week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway, and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
396 
WWUS41 KCLE 180213
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
913 PM EST Sun Jan 17 2021

PAZ001-002-181015-
/O.CON.KCLE.WW.Y.0002.000000T0000Z-210118T2100Z/
Northern Erie-Southern Erie-
Including the cities of Erie, Edinboro, Corry, and Union City
913 PM EST Sun Jan 17 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
MONDAY...

* WHAT...Snow occurring. Additional snow accumulations of 3 to 5 
  inches.

* WHERE...Northern Erie and Southern Erie counties.

* WHEN...Until 4 PM EST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...The period of best accumulating snow will
  be overnight through daybreak Monday. Intermittent snow showers
  will continue through the middle of the week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway, and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
431 
WWUS41 KCLE 180901
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
401 AM EST Mon Jan 18 2021

PAZ001-002-181715-
/O.EXT.KCLE.WW.Y.0002.000000T0000Z-210119T0600Z/
Northern Erie-Southern Erie-
Including the cities of Erie, Edinboro, Corry, and Union City
401 AM EST Mon Jan 18 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...Lake effect snow occurring. Additional snow accumulations
  early this morning through this evening of 3 to 6 inches, with
  locally higher amounts up to 8 inches across the far northeast
  portion of Erie County.

* WHERE...Northern Erie and Southern Erie counties.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...A band of moderate to heavy snow is
  expected to impact the northeast portion of Erie County this
  morning through early afternoon. Snowfall rates up to an inch
  per hour and visibility reduced to less than one half mile at
  times will create hazardous travel conditions along portions of
  Interstate 90, mainly northeast of Erie. Additional moderate to
  heavy snow is again possible late this afternoon through this
  evening, although uncertainty exists with the exact location of
  the snow bands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway, and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
591 
WWUS41 KCLE 181347
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
847 AM EST Mon Jan 18 2021

PAZ002-182200-
/O.UPG.KCLE.WW.Y.0002.000000T0000Z-210119T0600Z/
/O.NEW.KCLE.LE.W.0001.210118T1347Z-210119T0600Z/
Southern Erie-
Including the cities of Edinboro, Corry, and Union City
847 AM EST Mon Jan 18 2021

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...Heavy lake effect snow occurring. Additional snow
  accumulations through this evening of 3 to 6 inches, especially
  far northeast portion of Erie County near I-86. With reports of
  3 to 5 inches already on the ground this morning, this new snow
  will allow for storm totals of 6 to 10 inches in the warning 
  area.

* WHERE...Southern Erie county.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. 

* ADDITIONAL DETAILS...A band of moderate to heavy snow is
  occurring and will impact the northeast portion of Erie County 
  through early afternoon. Snowfall rates up to an inch per hour 
  and visibility reduced to less than one half mile at times will 
  create hazardous travel conditions along portions of Interstate 
  86 and Interstate 90, mainly northeast of Erie. Additional 
  moderate to heavy snow is again possible late this afternoon 
  through this evening, although uncertainty exists with the exact
  location of the snow bands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway, and traffic
conditions.

&&

Experimental content below...do not use operationally
Please see below links for more information on this experiment
http://www.weather.gov/buf/polygon_pdd
http://www.nws.noaa.gov/os/notification/
pns15lake_effect_snowaaa.htm
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon
COORD...4221 7979 4212 8004 4208 8008 4205 8020 
        4200 8020 4195 8009 4196 7989 4198 7989 4200 7962 
        4203 7976 
TIME Y21M01D18T1300Z-Y21M01D19T0600Z

$$

PAZ001-182200-
/O.CON.KCLE.WW.Y.0002.000000T0000Z-210119T0600Z/
Northern Erie-
Including the city of Erie
847 AM EST Mon Jan 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* WHAT...Lake effect snow occurring. Additional snow accumulations
  of 2 to 4 inches with higher amounts expected in the far
  northeast portion of the county.

* WHERE...Northern Erie county.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway, and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
915 
WWUS41 KCLE 181528
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
1028 AM EST Mon Jan 18 2021

PAZ001-182330-
/O.UPG.KCLE.WW.Y.0002.000000T0000Z-210119T0600Z/
/O.EXA.KCLE.LE.W.0001.000000T0000Z-210119T0600Z/
Northern Erie-
Including the city of Erie
1028 AM EST Mon Jan 18 2021

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...Heavy lake effect snow occurring. Additional snow
  accumulations through this evening of 3 to 5 inches, especially
  far northeast portion of Erie County. With reports of 3 to 5
  inches already on the ground this morning, this new snow will
  allow for storm totals of 6 to 10 inches in the warning area.

* WHERE...Northern Erie county.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...A band of moderate to heavy snow is
  occurring and will impact Erie County through early afternoon.
  Snowfall rates up to an inch per hour and visibility reduced to
  less than one half mile at times will create hazardous travel
  conditions along portions of Interstate 86 and Interstate 90,
  mainly from Erie and east. Additional moderate to heavy snow is
  again possible late this afternoon through this evening, 
  although uncertainty exists with the exact location of the snow 
  bands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway, and traffic
conditions.

&&

Experimental content below...do not use operationally
Please see below links for more information on this experiment
http://www.weather.gov/buf/polygon_pdd
http://www.nws.noaa.gov/os/notification/
pns15lake_effect_snowaaa.htm
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon
COORD...4212 7978 4227 7975 4215 8013 4209 8022 
        4200 8020 4195 8009 4196 7989 4198 7989 4200 7962 
        4206 7976 
TIME Y21M01D18T1500Z-Y21M01D19T0600Z

$$

PAZ002-182330-
/O.CON.KCLE.LE.W.0001.000000T0000Z-210119T0600Z/
Southern Erie-
Including the cities of Edinboro, Corry, and Union City
1028 AM EST Mon Jan 18 2021

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* WHAT...Heavy lake effect snow occurring. Additional snow
  accumulations through this evening of 3 to 5 inches, especially
  far northeast portion of Erie County. With reports of 3 to 5
  inches already on the ground this morning, this new snow will
  allow for storm totals of 6 to 10 inches in the warning area.

* WHERE...Southern Erie county.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...A band of moderate to heavy snow is
  occurring and will impact Erie County through early afternoon.
  Snowfall rates up to an inch per hour and visibility reduced to
  less than one half mile at times will create hazardous travel
  conditions along portions of Interstate 86 and Interstate 90,
  mainly from Erie and east. Additional moderate to heavy snow is
  again possible late this afternoon through this evening, 
  although uncertainty exists with the exact location of the snow 
  bands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway, and traffic
conditions.

&&

Experimental content below...do not use operationally
Please see below links for more information on this experiment
http://www.weather.gov/buf/polygon_pdd
http://www.nws.noaa.gov/os/notification/
pns15lake_effect_snowaaa.htm
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon
COORD...4212 7978 4227 7975 4215 8013 4209 8022 
        4200 8020 4195 8009 4196 7989 4198 7989 4200 7962 
        4206 7976 
TIME Y21M01D18T1500Z-Y21M01D19T0600Z

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this winter weather advisory went out at Jan 17, 10:03 AM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Jan 17, 10:03 AM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1003 AM EST Sun Jan 17 2021

.SYNOPSIS...
An upper level low pressure system will move east into the area
today, moving east of the region tonight into Monday. A series
of shortwave troughs will move east southeast across the region
Monday through Wednesday before high pressure briefly returns
to the area Wednesday night.

&&

.NEAR TERM /THROUGH MONDAY/...
Generally cosmetic changes to the forecast this morning.
Scattered snow showers continue across the region but
accumulations are minimal at this point in time. Changed wording
in the forecast to iso/sct to start as snow is occurring before
widespread accumulating snow showers overtake the region later
this afternoon and evening with likely/categorical wording then.
Temperatures are largely going nowhere today and have a modest
degree or two increase through the rest of the afternoon. Will
take a deeper look at snow totals for NW PA over the next couple
of hours with incoming guidance for tonight into Monday as
forecasted snowfall totals approach Winter Weather Advisory
levels.

Original discussion...
Another upper level low will swing eastward across the Great
Lakes and Ohio Valley regions this afternoon and tonight. West
northwest flow will persist over the region on Monday with a
shortwave approaching the region late in the day. All in all, an
active weather period is expected, with the primary focus being
lake effect/lake enhanced snow across the snow belt, more
specifically in northwest PA.

Aside from the lake effect/lake enhancement, snow chances will
increase through the day as broad mid level frontogenesis
increases through the area as the upper low approaches from the
west. Widespread snow amounts from one half inch to an inch are
expected outside of the snow belt, mainly from mid afternoon
through the overnight. Highs today and Monday will again be in
the low to mid 30s with lows tonight in the mid/upper 20s.

As far as the lake effect snow goes, a rather robust lake band
is clipping far northeast Erie county PA, and an additional band
is expected to develop and quickly move northeast up the snow
belt later this morning. This could drop an inch or two of snow
across the snow belt, and perhaps up to 3 inches by midday in
far northeast Erie county PA if the current band holds. The low
level flow will back this afternoon ahead of the upper low, with
the better lake bands aimed towards western NY during the
afternoon hours.

A Lake Michigan connected band will persist across the lake and
should mainly affect western NY through this evening,
intensifying as a low level trough swings southward across
Ontario onto Lake Erie after 06Z. This should enhance the low
level convergence with the band and slowly push it southward
onshore across the snow belt through morning. This will mainly
be a lake enhanced setup, with the thermodynamic parameters
rather marginal themselves, with inversion heights peaking
around 9kft with modest lakeT-850mb/700mb differentials. This
should provide a decent band across the snow belt, capable of
dropping 1 to 3 inches overnight through the morning across the
snow belt, and perhaps 2 to 4 inches across Erie PA. Have
decided to hold off on any headlines at this point (primarily
concerned about Erie PA) given a rather short window of
impactful snowfall rates early tomorrow morning, and otherwise
lighter more persistent accumulations outside of this winds. The
bands should lose organization in the wake of the trough through
the day Monday, but may organize again heading into Monday
night. Total snowfall accumulations, from this morning through
Monday afternoon, could be in the 3 to 5 inch range across the
snow belt, with 5 to 8 inches possible across Erie county PA,
but again this would be a 36 hour snowfall total, with perhaps a
good bulk of the snow falling from 06Z to 18Z Monday.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Cyclonic westerly to northwesterly flow aloft and embedded shortwave
disturbances affect our CWA Monday night through Tuesday night. At
the surface, a lake-aggregate trough lingers over the Great Lakes
and vicinity through Tuesday. On Tuesday night, a surface ridge
should begin building from the Lower OH Valley as an evolving
surface low moves from southern ON toward the Gulf of Maine. Steady
to potentially heavy and meandering lake-enhanced/effect snows
should impact the primary snowbelt and portions of the secondary
snowbelt as the mean low-level flow of cold and rather moist air
varies between WSW and WNW. Fresh snow accumulations of several
inches are possible. Elsewhere, occasional snow showers may
accompany the aforementioned shortwave disturbances. These light
snow showers should amount to a dusting at most. Lows should reach
the 20's Monday night and Tuesday night. Daytime highs should reach
the lower 30's on Tuesday.

High pressure at the surface and aloft moves eastward on Wednesday
and provides most of our region with fair weather. Lingering lake
effect snows over the snowbelt should shift northward gradually as
mean low-level flow backs from WNW toward WSW. Simultaneously, the
snow should weaken as lake-induced CAPE wanes via a lowering
subsidence inversion and dry air advection in the low-levels. Minor
additional snow accumulations are possible. Daytime highs should
reach the mid 20's to lower 30's. A shortwave trough approaches from
the northern Great Plains Wednesday night, allowing the accompanying
surface low to advance east-southeastward from western ON toward
central ON. At this point, odds favor fair weather for our region as
lows primarily reach the 20's.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
Cyclonic westerly to northwesterly flow aloft and embedded shortwave
disturbances continue overhead. At the surface, a cold front sweeps
east through our region Thursday as the aforementioned low moves
southeastward toward New England through Thursday night and is
followed by the development of another lake-aggregate trough in the
Great Lakes region. At this point, the odds of isolated snow and/or
rain showers accompanying Thursday's frontal passage are very low.
However, a marginally-cold low-level air mass streaming eastward
across and downwind of Lake Erie may allow light lake-enhanced snow
showers to impact the primary snowbelt Thursday and Thursday night.
Some rain should mix with the snow on Thursday as highs reach the
mid 30's to 40 degrees. Lows should reach the 20's Thursday night.
The lake-aggregate surface trough on Friday should be followed by a
surface ridge building from the west Friday night. Fair weather is
expected besides lingering lake-enhanced/effect snow showers
generally east and southeast of Lake Erie. Friday's highs should
reach the upper 20's to lower 30's, while Friday night's lows should
reach the upper teens to mid 20's. Stabilizing high pressure at the
surface and aloft should build eastward on Saturday and bring an end
to light lake effect snow in the snowbelt. Highs should reach the
mid 20's to lower 30's.

&&

.AVIATION /12Z Sunday THROUGH Thursday/...
Low clouds will be the norm at the terminals through the period.
Most sites will experience low MVFR to IFR for the bulk of the
period. Light snow will move through the eastern terminals at
the onset of the period. An upper low moves into the region
after 18Z, with more widespread light SN expected. After 06Z,
lake effect snow will be primarily confined to KERI and to a
lesser extent KCLE, with the best chances for IFR conditions.
West southwest winds will persist through the period, generally
10 kts or less outside of KERI, where 10-15 kts and gusts up to
20 kts possible at times.

Outlook...Non-VFR possible through Wednesday morning and then
again Wednesday night into Thursday morning.

&&

.MARINE...
The Small Craft Advisory remains in effect until 4 PM this afternoon
from Vermilion to Willowick. Farther east, the Small Craft Advisory
remains in effect until 1 AM EST Monday from Willowick to Ripley,
NY. These advisories may be cancelled early if marine conditions
permit.

As a trough lingers over the Great Lakes, westerly winds of about 15
to 25 knots this morning should ease to about 10 to 20 knots this
afternoon through Monday. Waves as large as 5 to 7 feet this morning
should subside to 3 feet or less by the end of today. On Monday,
waves should build to about 4 to 5 feet in the central and eastern
basins. Another Small Craft Advisory may be needed. Westerly winds
of about 15 to 25 knots are forecast Monday night through Tuesday
night. Tuesday night is when the aforementioned trough should begin
exiting the Great Lakes to the east as a ridge builds from the Ohio
Valley. Waves as large as 4 to 8 feet are expected, especially in
the central and eastern basins.

The ridge should exit eastward from Lake Erie on Wednesday and be
followed by a low moving from northwestern ON toward southwestern QC
Wednesday night through Thursday. This pattern should allow westerly
to southwesterly winds of about 15 to 25 knots on Lake Erie. Waves
as large as 3 to 7 feet are expected in the central and eastern
basins, which will probably result in additional Small Craft
Advisory conditions.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 1 AM EST Monday for LEZ147>149.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt/Sefcovic
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...Greenawalt
MARINE...Jaszka
Hazardous weather outlook, Jan 17, 5:10 AM EST, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
510 AM EST Sun Jan 17 2021

PAZ001-002-181015-
Northern Erie-Southern Erie-
510 AM EST Sun Jan 17 2021

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

Several rounds of lake enhanced snow are possible today and tonight.
More moderate intensity snowfall is possible across far northeastern
Erie county this morning, and again possible overnight into early
Monday morning, with lowered visibility and a couple inches of quick
snow accumulation possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rounds of lake effect snow are possible Monday through
Tuesday night, with several inches of snowfall possible through this
timeframe. A few short periods of more moderate intensity snowfall
may prompt the need for Winter Weather Advisories. Stay tuned to the
latest forecast information over the next few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011>014-089-PAZ003-181015-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-Crawford-
510 AM EST Sun Jan 17 2021

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Several rounds of lake enhanced snow are possible today and tonight.
More moderate intensity snowfall is possible overnight into early
Monday morning, with lowered visibility and a couple inches of quick
snow accumulation possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rounds of lake effect snow are possible Monday through
Tuesday night, with several inches of snowfall possible through this
timeframe. A few short periods of more moderate intensity snowfall
may prompt the need for Winter Weather Advisories. Stay tuned to the
latest forecast information over the next few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ003-006>010-017>023-027>033-036>038-047-
181015-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
510 AM EST Sun Jan 17 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 17, 8:37 AM EST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
837 AM EST SUN JAN 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     SNOW             3 NE MCKEAN             42.03N  80.09W
01/17/2021  M3.0 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

&&

EVENT NUMBER CLE2100008

BM

Nearby

Winter Weather Advisories in Pennsylvania, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.